MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D RIGHT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10S 10MM X 26CM 125D RIGHT; NAIL, FIXATION, BONE
Catalog Number 71675523
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, calibration of the device was performed outside the patient to confirm the alignment of a drill and distal screw holes on the nail; however, it was found that the tip of the drill interfered with the nail.The procedure was completed almost free hand (the device was used, however without relying on the device).Surgery was delayed for 15 minutes.The patient was not harmed.After the surgery, the sales rep confirmed that the device worked correctly with other nail, so the complained device is the nail that remains in the patient.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
INTERTAN 10S 10MM X 26CM 125D RIGHT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10135527
Report Number1020279-2020-02264
Device Sequence Number11490848
Product Code JDS
UDI-Device Identifier00885556344842
UDI-Public885556344842
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71675523
Device Lot Number19JM15791
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2020
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;